Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Myotoxicity due to statin medication is a well-known entity. Statin myopathies usually evolve either subacutely or chronically.1 They are classically diffuse, affecting all four limbs mainly proximally; focal myositis is rare in this setting.2 ,3 We report an atypical case of statin myopathy predominantly involving the quadriceps muscles with an unexpectedly abrupt onset.
A 75-year-old man presented with sudden onset of bilateral proximal lower limb weakness. On trying to stand up after finishing dinner, he had fallen backwards without losing consciousness. He had great difficulty getting up again and lay on the floor for several hours before being able to call for help. He had never previously experienced muscle pain or weakness and had not performed any unusual exercise in the preceding days or hours. He had a history of hypertension, diabetes mellitus, myocardial infarction and coronary bypass surgery. He took atenolol, metformin, aspirin and rosuvastatin. He did not …
Competing interests None.
Provenance and peer review Not commissioned; internally peer reviewed.
This paper was reviewed by Hadi Manji, London, UK.
Read the full text or download the PDF:
Other content recommended for you
- Statin-induced anti-HMGCR antibody-related immune-mediated necrotising myositis achieving complete remission with rituximab
- Evaluation and treatment of inflammatory myopathies
- Toxic and drug-induced myopathies
- Immune-mediated necrotising myopathy: a rare cause of hyperCKaemia
- Machine learning algorithms reveal unique gene expression profiles in muscle biopsies from patients with different types of myositis
- Persisting weakness after withdrawal of a statin
- Myopathy in a 61-year-old Hispanic man
- Thigh muscle MRI in immune-mediated necrotising myopathy: extensive oedema, early muscle damage and role of anti-SRP autoantibodies as a marker of severity
- Drug induced myopathies
- Statin-induced autoimmune myopathy: a case report